MAUDE Adverse Event Report: ETHICON INC. COATED VICRYL; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. COATED VICRYL; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP345H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4).H3 photo investigation summary: this is an analysis for a photo submitted to ethicon for evaluation.During the visual analysis, the following was observed: the photo shows two needles outside of their packaging with only a fragment of suture attached; one of the needles appears to have a damaged tip.As the device was not returned, an analysis investigation could not be performed.Based on the photo review, the event reported is confirmed, however no conclusion or root cause could be determined.Hands on device analysis may provide the additional evidence necessary to confirm the root cause of the reported event.Because the device was not returned our evaluation is limited.We value the opportunity to fully analyze the device upon its return.As part of ethicon quality process all devices are manufactured, inspected, and released to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained via: did any needle piece(s) fall into the patient? no *if yes, o was\were the needle piece(s) retrieved during the same procedure? yes o were x-rays taken to locate the needle piece(s)? unknown o what measures were taken to retrieve the broken piece(s)? unknown o was there any additional tissue damage as a result of searching for the needle piece(s)? none reported *if not retrieved, in what tissue structure the needle piece(s) were retained? is there any plan in place to remove the needle piece(s) in the future? please explain.- provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep).E c, rn (please refer to the attached email) nurse specialist l&d the physician who performed the procedure dr.L k (please refer to the attached email).Was\were the needle piece(s) retrieved during the same procedure? - no.O were x-rays taken to locate the needle piece(s)? - yes xray taken, confirmed needle piece was not in the patient.O what measures were taken to retrieve the broken piece(s)? xray.O was there any additional tissue damage as a result of searching for the needle piece(s)? no, piece of needle was not in patient - confirmed by xray *if not retrieved, in what tissue structure the needle piece(s) were retained? is there any plan in place to remove the needle piece(s) in the future? please explain.I am following up on sb safe # (b)(6).A suture needle broke during a cesarean section on l&d.They do not have the product to return!!! please update! _____________________________________________________________________________ here is the surgeon (please refer to the attached mail) who reported the incident.
 
Event or Problem Description
It was reported that a patient underwent a c-section procedure on (b)(6) 2026 and suture was used.During the procedure, it was reported by the account contact to the sales rep, that the tip of the suture needle broke during a cesarean section.No additional information provided.No patient consequences.No adverse patient consequences were reported.Additional information was requested.

Brand Name
COATED VICRYL
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN ANGELO
3348 pulliam st
san angelo TX 76905
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24834489
Report Number2210968-2026-03779
Device Sequence Number10305828
Product Code GAM
UDI-Device Identifier10705031077805
UDI-Public(01)10705031077805(17)300930(10)10B9QA
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
K132580
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVCP345H
Device Lot Number10B9QA
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2026
Initial Report FDA Received Date04/09/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown